lawndale

3 Students Taken to Hospital After Overdose Incident

Chicago Fire Department said they might have ingested Xanax

ambulance-shutterstock_121613213
Shutterstock

Three students were taken to hospitals Thursday after taking prescription medication at an alternative charter school in Lawndale.

Paramedics responded to an “overdose call” about 11:30 a.m. at Community Christian Alternative Academy, 1231 S. Pulaski Rd., according to Chicago Fire Department spokesman Larry Merritt.

An 18-year-old woman and two 17-year-old boys were taken to Mt. Sinai and Loretto hospitals, Merritt said. Chicago police said they were in good condition.

They possibly ingested Xanax, he said.

Another student refused medical treatment and a fifth “ran away,” Merritt said.

Xanax is an anti-anxiety medication that can cause fainting when taken in excess.

CCA Academy is a Youth Connection Charter School Campus, and “provides non-traditional students, ages 17-21, who have completed eighth grade with a second chance to earn a high school diploma through a rigorous educational program,” according to its website.

Reached by phone, a representative of the school declined to comment.

On Wednesday, three students from Curie Metropolitan High School were taken to hospitals after eating granola bars laced with possibly marijuana.

3 In December 2019, five teenage students were treated for taking Xanax at Arthur A. Libby Elementary School, 5300 S. Loomis Blvd.

Copyright CHIST - SunTimes
Contact Us